MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; MINOR SET-UP PACK-LF

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; MINOR SET-UP PACK-LF
Model Number DYNJ0998068R
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported, "a 25-gauge needle out of a minor set-up pack became dislodged from the hubcap after injection.The physician had to open the patient to get the needle out." email received by facility representative, chinese hospital, with additional information about this incident.Reporter states while injecting local at the end of an incarcerated left inguinal hernia procedure the 25-gauge needle from the minor set-up pack became dislodged from the hubcap.Reporter states, the needle was lodged in the left inguinal area and needed to be removed by the surgeon via a small incision and forceps.No report of serious injury.Sample is not available for return and evaluation therefore a root cause is likely difficult to determine.Due to the reported incident, medical intervention and in an abundance of caution this med watch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, "a 25-gauge needle out of a minor set-up pack became dislodged from the hubcap after injection.The physician had to open the patient to get the needle out.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Supplemental documentation: changed/additional information added.G6 type of report - follow-up.H2 if follow-up what type? additional information.H6 type of investigation- 3331, 4110.H5 investigation conclusion - zcd00006/unconfirmed defect.H10 investigation report reads as follows: 07/26/2021 11:01:04 cst (b)(6) "reported pack went in to production in april 2021.Only two lot numbers of this pack have been built 21dme217 (4 cases) and 21ema546 (8 cases).Current inventory records shows no stock at our facility c46." on 07/26/2021 12:11:16 cst (b)(6) "finished good production records reviewed: we are unable to review production records for a specific lot number of pack without lot information.Our production system does not show any changes or substitutions made for the component finished good pack build reviewed: review of the bom confirmed reported component is used for pack.Review of pack assembly instructions determined component placement was not cause for reported issue.Trending:trending was reviewed and there have been no additional reported complaint(s) for this issue in the past 6 months.Component trending was reviewed and there have been 1 additional reported complaint(s) for this issue for component 102977 the last 6 months.Investigation summary: the account reported finding needle came dislodged from hubcap.The reported issue occurred in item dynj0998068r (lot unknown).Without a sample we cannot confirm the reported issue or determine a root cause.Reported needle is multi sourced, without sample we could not identify manufacturing facility.".

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
MINOR SET-UP PACK-LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12132076
Report Number1423395-2021-00033
Device Sequence Number19926125
Product Code FDE
UDI-Device Identifier10193489860542
UDI-Public10193489860542
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJ0998068R
Device Catalogue NumberDYNJ0998068R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient Weight71